Open Access
Translator Disclaimer
May 2016 Random infinite squarings of rectangles
Louigi Addario-Berry, Nicholas Leavitt
Ann. Inst. H. Poincaré Probab. Statist. 52(2): 596-611 (May 2016). DOI: 10.1214/14-AIHP661

Abstract

A recent publication (Electron. Commun. Probab. 19 (2014) 1–12) introduced a growth procedure for planar maps, whose almost sure limit is “the uniform infinite $3$-connected planar map.” A classical construction of Brooks, Smith, Stone and Tutte (Duke Math. J. 7 (1940) 312–340) associates a squaring of a rectangle (i.e. a tiling of a rectangle by squares) to any finite, edge-rooted planar map with non-separating root edge. We use this construction together with the map growth procedure to define a growing sequence of squarings of rectangles. We prove that the sequence of squarings converges to an almost sure limit: a random infinite squaring of a finite rectangle. This provides a canonical planar embedding of the uniform infinite $3$-connected planar map. We also show that the limiting random squaring almost surely has a unique point of accumulation.

Un papier récément publié (Electron. Commun. Probab. 19 (2014) 1–12) introduit une procédure pour générer une suite de cartes aléatoires qui a presque sûrement comme limite la « carte 3-connexe infinie uniforme » . La construction classique de Brooks, Smith, Stone et Tutte (Duke Math. J. 7 (1940) 312–340) associe à chaque carte finie, avec une arête racine qui n’est pas un isthme, un rectangle pavé par des carrés. Nous utilisons ces deux procédures afin de générer une suite aléatoire de rectangles pavé par des carrés. Nous démontrons que cette suite a presque surement une limite qui est un rectangle aléatoire infiniment pavés par des carrés, et que cet objet a presque surement un seul point d’accumulation. Ceci fournit un plongement canonique de la carte 3-connexe infinie uniforme dans le plan.

Citation

Download Citation

Louigi Addario-Berry. Nicholas Leavitt. "Random infinite squarings of rectangles." Ann. Inst. H. Poincaré Probab. Statist. 52 (2) 596 - 611, May 2016. https://doi.org/10.1214/14-AIHP661

Information

Received: 11 July 2014; Revised: 24 October 2014; Accepted: 30 October 2014; Published: May 2016
First available in Project Euclid: 4 May 2016

zbMATH: 1353.60010
MathSciNet: MR3498002
Digital Object Identifier: 10.1214/14-AIHP661

Subjects:
Primary: 05C10 , 05C62 , 05C81 , 60C05 , 60F15

Keywords: Graph limits , Random maps , Square tilings

Rights: Copyright © 2016 Institut Henri Poincaré

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.52 • No. 2 • May 2016
Back to Top